I am a 48 year old female. I went to the ER over the weekend for a rapid heart beat that had been sustained for 2+ hours. It was at 204 when I got to the ER. After two IV doses of medication it dropped to 120. The Dr. released my with no restrictions and a diagnosis of SVT.
I am also having a great deal of tingling and numbness in my hands, legs and feet for approximately the last month and am wondering if this could be related to the SVT or any other type of indicator of a heart issue. I have no other health issues and am not on any type of medication. I also do not use much caffine.
Does SVT typically present these symptoms or require post follow-up of these episodes? I truly thought I was having a heart attack.
Sorry to hear about your experience but I understand it can be frightening when it happens.
The numbness and tingling is probably not related to the SVT. Probably best to talk to your primary care doctor about that.
SVT that breaks suddenly with medications can often be cured with an ablation procedure. Medications are sometimes successful at suppressing SVTs as well, it just depends on whether you would prefer to take a medication or have a procedure to cure it. SVTs are typically not dangerous but are often a recurrent problem. Where do you live? I might be able to recommend an electrophysiologist close to you to help you with your decision. I would not recommend doing nothing, probably best to see a specialist to know your options.
My first episode with SVT happend at 49 and after living with it for over two years, I had a ablation in Feb 08. It was successful and I have been cured!. It is the best feeling in the world to be SVT free!. During the two years that I lived with SVT, I had to go to the ER (adenosine), I took beta blockers that didn't work (I had break through episodes) and put on almost 15lbs ..sluggish feelings, etc. Now I exercise daily, loss 22 lbs and feel great! SVT is all so consuming and created a feeling of uncertainty with every thing that I did...you just can't plan anything without wondering if it was going to rear it's ugly head...so to speak.
I'm a 45 yr old female that was diagnosed with SVT after 5 yrs of symptoms. I would get lightheaded, short of breath and feel like I was going to pass out...looked like a black curtain was being lowered in front of my eyes. But Luann, I never felt tingling like you did. I would venture to say that was not related to the SVT, but I'm no expert.
I am on meds right now but I have breakthru episodes and I just need to come to terms with the fact that I need an ablation. I already have a well respected EP doc, I'm just worried about potential complications. Although, from what he told me about my condition (I also have sluggish blood flow in my LAD) I am at a risk without having the ablation.
Rosetoes, it is wonderful to hear that you had such a good result....I am looking forward to that happy day.
Hi I am a 47 yr. old female. I had an SVT attack twice in a 2 week period that sent me to the ER by ambulance both times. My EP Doc did the cardiac ablation also. I needed to have neck surgery and my Neurosurgeon wouldn't do surgery on me until my Cardiologist gave me a go ahead. So I had it done first. You might want to think about this. I am so glad I had this taken care of when I did. I had 4 more surgeries for other problems after I did. Am glad I didn't have to worry about that anymore!
I wonder what causes these extra cells to grow in the heart to cause the extra beats? I have looked and looked and couldn't find out the cause.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.